TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Eating Disorders If you or someone close to you is struggling with an eating disorder, reach out here to ask questions or to receive support for recovery.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
_Headphones_ Offline
Music Lover

Outside, huh?
**********
 
_Headphones_'s Avatar
 
Name: Frankie<3
Age: 27
Gender: Female
Location: Lost in the music.

Posts: 4,360
Blog Entries: 28
Join Date: January 7th 2009

Pills and Eating disorder - February 1st 2015, 08:00 PM

The doctors at the mental hospital took me off geodon and put me on a different anti-psychotic med and he flatt out told me that it will make me hungry and gain weight...Well the fucker knew I have an eating disorder I'm trying to control and said he'd give me topamax to cut the hunger down well he didn't. I've eaten a lot today and I'm still hungry. All I want to do is purge everything I've eaten and just not recover as long as I'm on this pill. I'm going to see a pill doctor tomorrow and I'm going to tell them to take me off the pill and just forgget about an anti-phychotic and I'll just deal with the voices.


I need to purge so damn bad the food is already making me fatter. UGH.


Don't lose who you are, in the blur of the stars
Seeing is deceiving, dreaming is believing,
It's okay not to be okay
Sometimes it's hard, to follow your heart
Tears don't mean you're losing, everybody's bruising,
Just be true to who you are
|Member 2007||Senior Community Mentor||Social Media Guru||Resource & Newsletter Editor||Writer||Chat Mod|
|Forum Mod: LGBT, Sexuality and gender identity, Eating Disorders, Self-Harm, Peer Pressure and Bullying, Disability, Good Days, Friends & Family|
|PM/VM|


   
  (#2 (permalink)) Old
Member
Outside, huh?
**********
 
.:PrincessZelda:.'s Avatar
 
Name: Cathy
Age: 25
Gender: Female
Location: USA

Posts: 4,420
Blog Entries: 398
Join Date: January 16th 2012

Re: Pills and Eating disorder - February 5th 2015, 01:46 AM

I am so sorry that you are going through such a tough/difficult time right now. I know you probably do not want to hear this, but you really can not control what medications the doctor gives you. Sometimes the best medications will have the side effects we do not want to experience. Have you tried talking to this doctor about this? If not, I think it could be of some use to you to talk to him about this. Maybe there could be another medication that he could give you that would work just as well and not make you so hungry.

In the meantime, maybe you could try distracting yourself and taking your mind off of the negative thoughts/feelings you are having.




Member Since 1/15/2012
   
  (#3 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,678
Blog Entries: 1760
Join Date: January 18th 2009

Re: Pills and Eating disorder - February 5th 2015, 03:06 AM

Hey there,

Can you ask them to put you back on the geodon or put you on the topamax? I am on both these medications and I haven't had a problem with them. The geodon curbed my appetite for a time and I didn't notice an increase in appetite with the topamax. I think you should try and make it clear to your doctors that you will not take anything that will make you gain weight. I did this with my doctor and he has been fairly consistent with the medicine he has given me. He has never given me a medicine that has made me gain weight. He has given me medicines that are neutral in that field but I never noticed an increase or decrease in weight gain. I was always certain to tell my doctor I was concerned about weight gain and that I didn't want to gain weight and he was always certain to take that into consideration. So, try mentioning that to your doctor and see what he has to say and go from there. Don't back down. If they push a medication that causes weight gain then tell them that you don't feel comfortable taking it and see what happens. That is what I have always done.

I wish you the best of luck and if you need anything pleas feel free to message me. I have never complete quit taking my medication because of weight gain but I can understand your struggle and am here if you need anything.


|Lead Moderator|Newsletter Officer|
   
Closed Thread

Bookmarks

Tags
disorder, eating, pills

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.